MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P20-0; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P20-0; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515064
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) : initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material#:515064 batch#: unknown it was reported by customer that the customer was mixing doxorubicin and reported red drug leaking onto the membrane, protector itself and gloves.The customer was mixing doxorubicin and reported red drug leaking onto the membrane, protector itself and gloves.
 
Additional Manufacturer Narrative
Pr (b)(4)- follow up mdr for correction.Following the submission of the initial mdr, it was noted that the incorrect material number and description were provided.D4: updated with corrected material number and product description.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Pr (b)(4) - follow up mdr #2 for correction.
 
Event or Problem Description
Material#:515064; batch#: unknown.Verbatim: the customer was mixing doxorubicin and reported red drug leaking onto the membrane, protector itself and gloves.
 
Additional Manufacturer Narrative
Sample and photo received for investigation.Through initial evaluation, the membranes are observed to have been punctured and a reddish color can be seen on the membrane.Functional testing was performed on the returned samples, after passing liquid through the system and disconnecting the injector from the protector, no liquid or evidence of a leak was observed.A device history review was performed for lot 2309405, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Leakage and pressure testing is performed for all lots during manufacturing to ensure the quality of the membrane.Results were reviewed for returned lot 2309405, and all results were found to be acceptable.The performance of the sealing membrane is reduced after multiple perforations and extended activation time, the membranes are designed to be punctured up to ten times.Based on the sample evaluation and quality team's investigation, we cannot identify a root cause at this time.
 
Event or Problem Description
No additional information.

Brand Name
PROTECTOR P20-0
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix IL 60061
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18806308
Report Number3003152976-2024-00107
Device Sequence Number7295059
Product Code ONB
UDI-Device Identifier00382905150647
UDI-Public(01)00382905150647
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number515064
Device Lot Number2309405
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer02/13/2024
02/13/2024
08/22/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date03/11/2024
03/13/2024
08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown